Cases reported "Shock"

Filter by keywords:



Filtering documents. Please wait...

1/3. A case of 'smouldering' mastocytosis with high mast cell burden, monoclonal myeloid cells, and C-KIT mutation Asp-816-Val.

    mastocytosis is a term used for a group of disorders characterized by abnormal growth and accumulation of tissue mast cells (MC) in one or more organ systems. In patients with systemic mastocytosis (SM) the clinical course may be indolent or aggressive or even complicated by leukemic progression or an associated clonal hematologic non mast cell lineage disease (AHNMD). However, at first presentation (diagnosis) it may be difficult to define the category of disease and the prognosis. We report on a 48-year-old female patient with SM with urticaria pigmentosa-like skin lesions and mediator-related symptoms. She was found to have splenomegaly, a high infiltration grade (MC) in bone marrow biopsies (>30%), mild anemia, and a high serum tryptase level (>500 ng/ml). In addition, she exhibited discrete histologic signs of myeloproliferation in the 'non-affected' marrow and monoclonal blood cells established by C-KIT 2468A-->T mutation (Asp-816-Val) -analysis and HUMARA assay. Despite these findings, however, the clinical course was stable over years and no AHNMD or organ impairment developed. Because of the 'intermediate' clinical signs and absence of progression to aggressive disease, we proposed the term 'smouldering mastocytosis'.
- - - - - - - - - -
ranking = 1
keywords = burden
(Clic here for more details about this article)

2/3. Pathogenic study of anti-CD20 infusion-related severe refractory shock in diffuse large B-cell lymphoma.

    Although rituximab is an effective and safe therapy for B-cell lymphoid malignancies, a few cases of severe infusion-related reactions have been reported. Severe refractory distributive shock is an infrequent side-effect of treatment with rituximab and, to our knowledge, there are no reports describing its pathogenesis in a case of fatal outcome in detail. We present for the first time a case of fatal rituximab infusion-related refractory distributive shock in a patient with CD5 diffuse large B-cell lymphoma (DLBCL) and analyse the pathogenic mechanisms involved. We have compared measurements obtained from the patient that experienced lethal refractory shock with the four subsequent DLBCL patients treated with rituximab, either at diagnosis or upon relapse, at our center. serum cytokines [interferon (IFN)-gamma, tumor necrosis factor (TNF)-alpha, interleukin (IL)-1beta, IL-2, IL-4, IL-6, IL-8, IL-10, IL-12p70] and complement components C3 and C4 were analysed, both pretreatment, and 3 h and 9 h after the onset of infusion. When compared with the control subjects, the potential risk factors for rituximab toxicity displayed by the patient that suffered refractory shock included C4 hypercomplementemia, IFN-gamma and IL-10 hypercytokinemia, as well as a high tumor burden. The refractory shock was distributive with most cytokines (IFN-gamma, TNF-alpha, IL-2, IL-4, IL-6 and IL-8) peaking 3 h after infusion and coinciding with the onset of the shock. Furthermore, the concentrations of IL-10 were persistently elevated. In conclusion, the cytokine pattern was similar to that observed in patients with rapid onset septic shock and serum cytokines reached levels markedly higher than previously described in other cases of severe rituximab infusion-related toxicity.
- - - - - - - - - -
ranking = 0.25
keywords = burden
(Clic here for more details about this article)

3/3. iron poisoning.

    iron poisoning continues to be a major toxicologic problem, with major impact on the gastrointestinal and circulatory systems. Failure to recognize the severity of iron intoxication may result in an inappropriate level of intervention. By using estimates of the total body burden of iron, clinical symptoms, and the serum iron concentration, an appropriate decision can be made to initiate aggressive chelation therapy with deferoxamine. In severe intoxication, the use of intravenous deferoxamine is indicated, along with supportive care, with particular attention to maintaining the intravascular volume. Other important measures include correction of acidosis and disorders of coagulation and replacement of blood components when there is evidence of gastrointestinal hemorrhage. Under rare circumstances in which large numbers of iron tablets are present in the gastrointestinal tract, surgical removal may be indicated. In addition, measures such as hemodialysis and exchange transfusion should be reserved for those unusual poisonings in which more conservative therapy is unsuccessful. In rare cases of iron intoxication, late sequelae such as hepatic necrosis and gastrointestinal scarring with obstruction may occur. The prompt recognition and initiation of management of children with acute iron poisoning is the single most critical element in decreasing the morbidity and mortality associated with these products.
- - - - - - - - - -
ranking = 0.25
keywords = burden
(Clic here for more details about this article)


Leave a message about 'Shock'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.